Nebraska, 2001

Hail in Nebraska, June 2, 2001

June 2, 2001 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 12:38 PM MST, 6 hours 58 minutes earlier.

Area forecast discussion, Jun 2, 12:38 PM MST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
138 PM MDT SAT JUN 2 2001

SEVERE THUNDERSTORM POTENTIAL THROUGH THE EVENING STILL IN QUESTION OVER
THE CWA.  GOOD SYNOPTIC LIFT AND FAVORABLE INSTABILITY AND CAPES IN THE
SOUTHEAST WYOMING PLAINS CURRENTLY...BUT DECENT DEW POINTS ARE ONLY
IN A VERY SHALLOW LAYER.  THROUGH THE EVENING...THE AIR MASS SHOULD
CONTINUE TO MOISTEN AND THE CAP OVER THE WESTERN NEBRASKA PANHANDLE SHOULD
END.  MOST OF THE ACTIVITY THROUGH THE EVENING WILL NOT BE SEVERE...BUT
SOME CELLS COULD PRODUCE MARGINALLY SEVERE HAIL AND WIND GUSTS WITH
THE BUOYANCY AND SHEAR EXPECTED.  PRECIPITATION WILL BECOME MORE
STRATIFORM AND WIDESPREAD BY LATE EVENING AS BOUNDARY LAYER UPSLOPE
PERSISTS...MOISTURE INCREASES AND FLOW ALOFT BECOMES MORE DIFFLEUNT.
SHORTWAVE TROUGH FROM EASTERN IDAHO TO EASTERN NEVADA EARLY THIS
AFTERNOON WILL WEAKEN AS IT MOVES CLOSER TO THE RIDGE AXIS ALOFT.  MODELS
DIFFER WITH THE DEVELOPING UPPER LOW OVER WYOMING AND MONTANA THROUGH
MONDAY.  THE AVN IS FURTHER NORTH WITH THE UPPER LOW AND ENERGY
ROTATING AROUND THE LOW...WHILE THE ETA IS FURTHER SOUTH.  PREFER THE
MORE CONSISTENT ETA...ESPECIALLY WITH THE STRONG 250 MB JET STILL ON
BACKSIDE OF THE TROUGH AT 12Z.  POSITION OF THE UPPER LOW WILL GIVE
THE MORE WIDESPREAD AND SIGNIFICANT RAINFALL TO EAST CENTRAL WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE...ESPECIALLY SUNDAY AFTERNOON
THROUGH MONDAY.  FURTHER SOUTH...THE RAINFALL MAY BE MORE SHOWERY
WITH THE WESTERLY DOWNSLOPE WINDS OVER THAT AREA BY SUNDAY NIGHT AND
CONTINUING ON MONDAY.  MODELS CONSISTENT IN BRINGING A SIGNIFICANT
SHORTWAVE TROUGH ACROSS THE CWA SUNDAY AFTERNOON AND SUNDAY NIGHT...
WITH THE DOWNSLOPE WINDS PICKING UP AFTER ITS PASSAGE AND PRODUCING A
BORA WIND EVENT.  STRONG COLD AIR ADVECTION WILL TAKE PLACE ON
SUNDAY BEHIND THE PASSAGE OF THE SHORTWAVE TROUGH WITH THE COOL AIR
STAYING OVER THE CWA ON MONDAY.  UPSTREAM 700 MB TEMPERATURES HAVE
COOLED AROUND 10 DEGREES SINCE 12Z FRIDAY MAKING FOR A COOLER DAY ON
SUNDAY AND EVEN COOLER FOR MONDAY.  MAIN CONCERN FOR READINGS AT OR
BELOW FREEZING ARE STILL FOR MONDAY NIGHT...BUT LOW TEMPERATURES
WILL LIKELY BE IN THE MID TO UPPER 30S.  SPC HAS KEPT SLIGHT RISK OF
SEVERE OVER A PORTION OF THE CWA ON SUNDAY AFTERNOON AND EVENING.
IN ADVANCE OF THE SHORTWAVE TROUGH THIS MAY WORK OUT...ESPECIALLY IN
THE WESTERN PANHANDLE.  THE INCREASE IN BOUNDARY LAYER MOISTURE
TONIGHT SHOULD BRING A GOOD POSSIBILITY OF LOW CLOUDS AND FOG TO FAR
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATER TONIGHT
THROUGH MID MORNING SUNDAY.

.ESTENDED DISCUSSION...RETURN TO SUMMER LIKE WEATHER COMING UP IN
THE EXTENDED AS WARM AND DRY PATTERN SETS UP.  AFTER UPPER LOW OVER
NORTHERN PLAINS ON TUESDAY MOVES EAST...A STRONG RIDGE OF HIGH
PRESSURE WILL BUILD INTO THE INTER-MOUNTAIN WEST PER ETA.  THIS
RIDGE WILL DOMINATE THE CWA INTO THE WEEKEND. THE ONLY SOMEWHAT
SIGNIFICANT FEATURE IS A WEAK RIPPLE IN THE 700 MB FLOW WHICH MOVES
ACROSS THE AREA THURSDAY.  BUT WITH LIMITED MOISTURE ONLY A SLIGHT
CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE MENTIONED.

.CYS..E.
WY...NONE.
NE...NONE.

WEILAND/DAUGHERTY

In the hours before

Special weather statement, Jun 2, 4:31 PM MST, 3 hours 5 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-030100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
531 PM MDT SAT JUN 2 2001

...THUNDERSTORMS WITH STRONG WINDS PUSHING ACROSS SOUTH CENTRAL AND
EASTERN WYOMING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST
AT 30 MPH ACROSS THE REGION THIS EVENING.  THE MAIN THREAT FROM
STORMS WILL BE GUSTY WINDS OVER 50 MPH.  LATE THIS AFTERNOON...WIND
GUSTS OF 54 MPH WERE REPORTED AT RAWLINS AND 56 MPH AT CASPER.
LIGHTNING WILL ALSO BE POSSIBLE WITH SOME OF THE STORMS.  THE
ACTIVITY SHOULD MOVE OUT OF WYOMING AND INTO THE NEBRASKA PANHANDLE
AS THE EVENING PROGRESSES.

BE PREPARED FOR RAPIDLY CHANGING WEATHER CONDITIONS ACROSS SOUTH
CENTRAL AND SOUTHEAST WYOMING...AND THE WESTERN NEBRASKA PANHANDLE
THIS EVENING.  BRIEF DAMAGING WIND GUSTS WILL BE POSSIBLE IN SOME
LOCALES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
FURTHER UPDATES AND POSSIBLE WARNINGS.

JK
WCJIN-WYSE-WYNE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
June 2, 7:36 PM MST to 7:40 PM MST
Where
Scotts Bluff County, Mitchell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.950, -103.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255676.